Thunderstorm Wind, Talladega
- When
- August 6, 3:20 PM CST
- Where
- Talladega County, Childersburg
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.267, -86.367
A few trees were blown down near Childersburg.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 6, 2:00 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT TUE AUG 6 2002 COLD FRONT GETTING REALLY CLOSE TO NORTH ALABAMA STATIONS THIS AFTERNOON WITH SOME CONVECTION BEGINNING TO FIRE. TD 2 AKA BERTHA CIRCULATION IS LOCATED NEAR BTR WITH CONVECTION CONFINED TO NEAR THE CIRCULATION CENTER AND IN THE NORTHERN GULF WITH ASSOCIATED FEEDER BAND MOISTURE. TD 3 GETTING BETTER ORGANIZED AND MAY BECOME TROPICAL STORM CRISTOBAL IN THE NEAR FUTURE...EAST OF JAX. OVERALL...LIKE THE AVN SOLUTION BEST THIS RUN WITH SEEMINGLY BETTER RECOGNITION OF BERTHA AND LIKE ITS RUN TO RUN PERFORMANCE. BOTH ETA/AVN HINT AT WEAK WAVE/INVERTED TROUGH FORMING WITH SOME LOW LEVEL MOISTURE LEFT OVER MAINLY IN WESTERN AND SOUTHERN ALABAMA ON WED. BOTH MODELS ALSO AGREE THAT THE WESTERN ATLANTIC LOW WILL MOVE EAST AND AWAY FROM THE SEUS. THEN THE DISCREPANCY...AVN PUSHES MUCH DRIER AIRMASS ACROSS THE REGION AND KEEPS IT AROUND UNTIL THE LATER HALF OF THE WEEKEND. ETA DRIES THE ATMOSPHERE BUT REBOUNDS IT MUCH QUICKER BY THURSDAY. WILL CONTINUE THE CURRENT FORECAST TREND OF COOLER AND DRIER CONDITIONS INTO THE WEEKEND WITH UNUSUAL SURGE OF CANADIAN AIR IN AUGUST. BUT SOME UNCERTAINTY EXIST WITH HOW THE TROPICAL MOISTURE IS HANDLED AND WHEN/WHERE FRONTAL BOUNDARY DISSIPATES. EXTENDED MODELS ALSO VARY SOMEWHAT THIS RUN. UPPER PATTERN SHOULD BECOME MUCH LESS AMPLIFIED OVER TIME. SERIES OF STRONG IMPULSES MOVE THROUGH THE WESTERN FLOW ACROSS SOUTHERN CANADA AND PATTERN FLATTENS...WITH UPPER RIDGE BEING PUSHED SOUTH AND EAST. SURFACE RETURN FLOW BEGINS BY SUNDAY AS MEAN HUMIDITY INCREASES THROUGH TUESDAY. WILL NOT ALTER THE EXTENDED ATTM WITH POPS ENTERING THE PICTURE GENERALLY SUN THROUGH TUE. 1ST PERIOD POPS MAY BE ADJUSTED FOR LATEST RADAR TRENDS PRELIM NUMBERS... HSV BU 067/089 064/089 065/089 75-00000 BHM BU 068/090 065/090 066/090 752-0000 MGM BU 071/091 066/091 067/091 75220000= .BHM...NONE.
ALZ001>050-062100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 113 PM CDT TUE AUG 06 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A COLD FRONT PUSHING SOUTHWARD TOWARDS ALABAMA THIS AFTERNOON WILL LIKELY CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO FORM. WHILE A FEW OF THESE STORMS MAY GROW STRONG ENOUGH TO PRODUCE FREQUENT LIGHTNING STRIKES...GUSTY WINDS...AND BRIEF HEAVY RAIN...NO WIDESPREAD OR ORGANIZED AREAS OF SEVERE THUNDERSTORMS ARE EXPECTED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE...4 BIRMINGHAM...3 MONTGOMERY...3
The Birmingham radar (KBMX), 39 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down near Childersburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313422.